Alert archive / New Jersey / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2016, 6:32 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2016, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 25, 2016, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:35 PM EDT | TSTM WND DMG | New City, NY | TREE DOWN ON HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WUUS51 KOKX 252232
SVROKX
CTC001-NJC003-031-NYC087-119-252315-
/O.NEW.KOKX.SV.W.0046.160725T2232Z-160725T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
EASTERN PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
NORTHERN BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEASTERN NEW YORK...
WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 715 PM EDT
* AT 631 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PEEKSKILL TO NEW CITY TO HAWTHORNE...MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEEKSKILL...HAVERSTRAW...NYACK...UPPER NYACK AND ORANGEBURG AROUND
635 PM EDT.
ENGLEWOOD AND HAWTHORNE AROUND 645 PM EDT.
YONKERS...DOBBS FERRY AND BEDFORD AROUND 655 PM EDT.
STAMFORD...WHITE PLAINS...NEW CANAAN...HARRISON AND RIDGEFIELD AROUND
705 PM EDT.
PORT CHESTER...RYE...DARIEN...WILTON AND GEORGETOWN AROUND 710 PM
EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4133 7393 4135 7313 4131 7308 4114 7321
4110 7334 4105 7338 4099 7357 4100 7361
4099 7363 4099 7360 4091 7375 4088 7375
4087 7372 4087 7380 4088 7380 4092 7392
4087 7394 4090 7427
TIME...MOT...LOC 2231Z 273DEG 34KT 4127 7389 4116 7397 4095 7416
HAIL...<.75IN
WIND...60MPH
$$
GOODMAN1 follow-up statement
556
WWUS51 KOKX 252300
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
700 PM EDT MON JUL 25 2016
NJC003-031-NYC087-252308-
/O.CAN.KOKX.SV.W.0046.000000T0000Z-160725T2315Z/
PASSAIC NJ-BERGEN NJ-ROCKLAND NY-
700 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PASSAIC...BERGEN AND
ROCKLAND COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4087 7380 4092 7392 4113 7381 4133 7344
4135 7313 4131 7308 4114 7321 4110 7334
4105 7338 4105 7344 4099 7357 4100 7361
4099 7363 4099 7360 4098 7365 4091 7375
4088 7375 4087 7372
TIME...MOT...LOC 2258Z 289DEG 34KT 4129 7332 4112 7371 4104 7371 4094
7385
$$
CTC001-NYC119-252315-
/O.CON.KOKX.SV.W.0046.000000T0000Z-160725T2315Z/
FAIRFIELD CT-WESTCHESTER NY-
700 PM EDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR FAIRFIELD AND SOUTHERN WESTCHESTER COUNTIES...
AT 658 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR REDDING TO NEAR HAWTHORNE TO HARRISON TO
YONKERS... MOVING EAST AT 40 MPH.
HAZARD...WIND GUSTS UP TO 60 MPH.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
BRIDGEPORT...FAIRFIELD...TRUMBULL...WESTPORT...WESTON AND REDDING
AROUND 705 PM EDT.
STAMFORD AND SHELTON AROUND 710 PM EDT.
NORWALK...STRATFORD...DARIEN AND DERBY AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PLEASANTVILLE...EASTON...HASTINGS-ON-
HUDSON...GREENVILLE...TUCKAHOE...RYE BROOK...MOUNT
VERNON...THORNWOOD...ELMSFORD AND ARMONK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4087 7380 4092 7392 4113 7381 4133 7344
4135 7313 4131 7308 4114 7321 4110 7334
4105 7338 4105 7344 4099 7357 4100 7361
4099 7363 4099 7360 4098 7365 4091 7375
4088 7375 4087 7372
TIME...MOT...LOC 2258Z 289DEG 34KT 4129 7332 4112 7371 4104 7371 4094
7385
HAIL...<.75IN
WIND...60MPH
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:28 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 25, 6:28 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service New York NY
628 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front moves through the region tonight. High pressure
builds to the west Tuesday and moves off the southeast coast
Wednesday into Thursday. A weak cold front approaches the region
Friday and will linger into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Severe thunderstorm watch in effect for most of the area.
Convection impacting the area, with gusty winds and flooding.
Drier air slowly advects in late tonight with weak cold frontal
passage. Areas of fog possible across outlying areas in warm and
muggy airmass.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Quasizonal flow prevails as cold front settles just east and high
pressure builds. With 850 hpa temps still running in the high
teens...deep mixing...downslope flow and full sunshine...expect
temps to quickly rise into the lower to mid 90s. Noticeably lower
dewpoints should keep heat indices close to air temps...but close
enough for heat advisory for NYC metro. Sea breezes should be
limited to late day and immediate south coasts...if at all.
High pressure builds Tuesday night. Lows range from the lower 60s
well inland to the lower 70s in and around NYC metro.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry Wednesday and Wednesday night as high pressure builds, and
zonal flow aloft remains.
Sfc front approaches Thursday ahead of mid/upper level weak
trough, and it appears that the upper trough amplifies just a
bit. The front may settle nearby through the weekend. This sets
the stage for unsettled weather with chances for showers and
thunderstorms through Sunday.
Temperatures will average above normal Wednesday and Thursday,
then temperatures settle back closer to normal thereafter.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Showers and thunderstorms will continue into this evening. Until
00Z, most thunderstorms will be across NYC terminals and terminals
to the north and west. By 23-00Z, thunderstorms will be
approaching KBDR/KISP/KGON.
Mostly MVFR/IFR visibilities and perhaps some MVFR ceilings as
well within showers and thunderstorms. Otherwise, mainly VFR for
the TAF period.
S-SW flow 10-15 KT through this evening, with winds shifting to
the west or west-northwest overnight after cold front passage.
Winds within convection could gust at times up to 35-40 kt and
even some possible localized gusts up to 50 kt before 00Z.
MVFR or lower visibility in fog possible for KHPN, KSWF, and KGON
overnight into early Tuesday.
...NY Metro Enhanced Aviation Weather Support...
KJFK TAF Comments: Low confidence in wind forecast. Amendments
likely to refine timing of thunderstorms and associated MVFR/IFR
conditions which could vary 1-2 hours from forecast.
KLGA TAF Comments: Low confidence in wind forecast. Amendments
likely to refine timing of thunderstorms and associated MVFR/IFR
conditions which could vary 1-2 hours from forecast.
KEWR TAF Comments: Low confidence in wind forecast. Amendments
likely to refine timing of thunderstorms and associated MVFR/IFR
conditions which could vary 1-2 hours from forecast.
KTEB TAF Comments: Low confidence in wind forecast. Amendments
likely to refine timing of thunderstorms and associated MVFR/IFR
conditions which could vary 1-2 hours from forecast.
KHPN TAF Comments: Low confidence in wind forecast. Amendments
likely to refine timing of thunderstorms and associated MVFR/IFR
conditions which could vary 1-2 hours from forecast.
KISP TAF Comments: Low confidence in wind forecast. Amendments
likely to refine timing of thunderstorms and associated MVFR/IFR
conditions which could vary 1-2 hours from forecast.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon-Thursday...VFR.
.Thursday Night-Saturday...MVFR or lower possible in a chance of
showers and thunderstorms.
&&
.MARINE...
A cold front approaches the waters, then slowly moves through the
waters tonight. High pressure builds behind the front Tuesday and
Wednesday. A Frontal boundary then approaches and remains nearby
through the remainder of the week.
Sub SCA conditions are expected through the remainder of the
week.
&&
.HYDROLOGY...
Flash flooding likely for urban areas due heavy rain from a large
complex of thunderstorms through midnight.
There is the potential for scattered showers and thunderstorms,
across the area Thursday through next weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory from noon to 6 PM EDT Tuesday for NYZ072>075-176-
178.
NJ...None.
MARINE...None.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...JM/DS
MARINE...PW
HYDROLOGY...PWHazardous weather outlook, Jul 25, 6:31 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 631 PM EDT MON JUL 25 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-261815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 631 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOODING IS POSSIBLE AS WELL THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-261815- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 631 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOODING LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-261815- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 631 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-261815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 631 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 25, 5:45 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
545 PM EDT MON JUL 25 2016
NJZ006-105>108-NYZ072-074-075-176-178-252215-
EASTERN UNION-WESTERN ESSEX-EASTERN ESSEX-HUDSON-WESTERN UNION-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-
545 PM EDT MON JUL 25 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT UNION...SOUTHERN
ESSEX...HUDSON...KINGS...QUEENS...RICHMOND AND NEW YORK COUNTIES...
AT 543 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE CLUSTERED OVER
TOTTENVILLE...AND OVER PERTH AMBOY...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS AREA OF STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN NEW JERSEY...AND SOUTHEASTERN NEW YORK.
LAT...LON 4050 7426 4055 7425 4056 7422 4059 7421
4060 7441 4067 7440 4066 7443 4069 7443
4075 7436 4079 7437 4078 7410 4076 7409
4078 7409 4076 7383 4058 7374 4054 7394
4057 7394 4056 7401 4060 7404 4052 7413
TIME...MOT...LOC 2143Z 275DEG 52KT 4055 7425Local storm report, Jul 25, 6:00 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
600 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD VALLEY STREAM 40.66N 73.71W
07/25/2016 NASSAU NY TRAINED SPOTTER
ROAD CLOSED DUE TO FLOODING AT SATTERIE AND EAST
HAWTHORNE
&&
JELocal storm report, Jul 25, 6:08 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
608 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG LYNBROOK 40.66N 73.67W
07/25/2016 NASSAU NY TRAINED SPOTTER
NUMEROUS BRANCHES DOWN ON SIDE STREETS OFF OF MERRICK
ROAD
&&
JELocal storm report, Jul 25, 6:22 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
622 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM LIGHTNING HOLLIS 40.71N 73.77W
07/25/2016 QUEENS NY EMERGENCY MNGR
HOME STRUCK BY LIGHTNING AT 94-54 118TH STREET
&&
JELocal storm report, Jul 25, 6:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
626 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD SOUTH OZONE PARK 40.67N 73.82W
07/25/2016 QUEENS NY EMERGENCY MNGR
FLOODING AT 133RD AVENUE AND 114TH PLACE
&&
JESpecial weather statement, Jul 25, 6:27 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
627 PM EDT MON JUL 25 2016
CTZ005-009-NJZ002-004-103-104-NYZ067>073-252315-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-EASTERN PASSAIC-WESTERN
BERGEN-WESTERN PASSAIC-EASTERN BERGEN-BRONX-SOUTHERN
WESTCHESTER-NORTHERN WESTCHESTER-NEW YORK
(MANHATTAN)-ROCKLAND-PUTNAM-ORANGE-
627 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...EASTERN
PASSAIC...BERGEN...ROCKLAND...PUTNAM...WESTCHESTER...NEW YORK...
SOUTHEASTERN ORANGE AND BRONX COUNTIES...
AT 624 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MAHOPAC TO NEAR POMONA TO NEAR
RAMSEY TO RIVERDALE. MOVEMENT WAS EAST AT 40 MPH.
WINDS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MAHOPAC AND NEW CITY AROUND 630 PM EDT.
OSSINING...NANUET AND PEARL RIVER AROUND 640 PM EDT.
BERGENFIELD...TARRYTOWN...MOUNT KISCO...DOBBS FERRY...NORTH
TARRYTOWN...RIDGEFIELD AND ORADELL AROUND 650 PM EDT.
YONKERS...WHITE PLAINS...EAST TREMONT...GREENWICH...BEDFORD...SCARSDALE
AND REDDING AROUND 700 PM EDT.
BRIDGEPORT...STAMFORD...NEW ROCHELLE...PORT CHESTER...THE THROGS NECK BRIDGE...
FAIRFIELD...HARRISON...BRONXVILLE...AND CO-OP CITY AROUND 705 PM EDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 4130 7410 4139 7379 4136 7314 4130 7307
4117 7331 4104 7341 4105 7345 4098 7365
4091 7375 4084 7377 4082 7380 4090 7427
4100 7430 4101 7437
TIME...MOT...LOC 2224Z 275DEG 36KT 4135 7380 4123 7408 4106 7422 4098
7434
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:13 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 47 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 52 min |
| Jul 25, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Union | 32 min |
| Jul 25, 4:58 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 3 hr |
| Jul 25, 4:58 PM EDT | Severe Thunderstorm Warning | OKX | Hudson | 32 min |
| Jul 25, 5:12 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Hudson | 33 min |
| Jul 25, 5:19 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Union | 26 min |
| Jul 25, 5:41 PM EDT | Special Weather Statement | OKX | Passaic | 49 min |
| Jul 25, 5:45 PM EDT | Special Weather Statement | OKX | Hudson, Union | 30 min |
| Jul 25, 5:49 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 30 min |
| Jul 25, 6:27 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 48 min |
| Jul 25, 6:46 PM EDT | Areal Flood Advisory | OKX | Bergen | 119 min |
| Jul 25, 1:18 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Jul 25, 2:06 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Westchester | 54 min |
| Jul 25, 2:56 PM EDT | Special Weather Statement | OKX | Westchester | 64 min |
| Jul 25, 3:09 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 66 min |
| Jul 25, 3:16 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 27 hr |
| Jul 25, 3:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 3:45 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Queens | 60 min |
| Jul 25, 4:08 PM EDT | Special Weather Statement | OKX | New York | 22 min |
| Jul 25, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, Queens | 33 min |
| Jul 25, 4:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 4:43 PM EDT | Special Marine Warning | OKX | 32 min | |
| Jul 25, 5:09 PM EDT | Special Weather Statement | OKX | Nassau | 36 min |
| Jul 25, 5:27 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 25, 5:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 25, 5:40 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 6:58 PM EDT | Special Marine Warning | OKX | 47 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2016Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.